MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 3 R

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 3 R
Model Number 02.12.0003R
Health Effect - Clinical Codes Discomfort (2330); Joint Laxity (4526)
Date of Event 05/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 31-may-2021: lot 178712: (b)(4) items manufactured and released on 2-mar-2018.Expiration date: 2023-02-20.No anomalies found related to the problem.To date, all items of the same lot have been sold without other similar reported event.Clinical evaluation performed by medical affairs director: 3 years after primary tka, the patient suffers from mid-flexion instability, in spite of having achieved good flexion and extension stability.This may be due to a particular conformation of the collateral ligament system or by the position of the initital components, not compatible with the ligamentous envelope.A revision system is chosen and artificial stability provided.No reason to suspect a faulty device at the origin of this problem.Additional items involved in the event, batch review performed on 31-may-2021.Gmk-sphere 02.12.0310fr tibial insert fixed sphere flex #3/10 mm r lot.179687: lot 179687: (b)(4) items manufactured and released on 29-mar-2018.Expiration date: 2023-03-14.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Gmk-sphere 02.07.1203r tibial tray fixed cemented # 3 r lot.156421: lot 156421: (b)(4) items manufactured and released on 30-nov-2015.Expiration date: 2020-11-11.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any other similar reported event since 2017.
 
Event or Problem Description
Revision surgery performed 3 years after the primary due to instability in middle-flexion, lateral and medial compartments.Stability in extension and flexion.Patient with uncomfortable feeling immediately after the primary surgery.The surgeon revised all components besides patella resurfacing.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 3 R
Common Device Name
FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key12091834
Report Number3005180920-2021-00527
Device Sequence Number14434662
Product Code JWH
UDI-Device Identifier07630030825828
UDI-Public07630030825828
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/20/2023
Device Model Number02.12.0003R
Device Catalogue Number02.12.0003R
Device Lot Number178712
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2021
Initial Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight66